Alert archive / Texas / High Wind Warnings in 2010
High Wind Warning 1, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at May 9, 2010, 11:27 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at May 10, 2010, 10:00 AM CDT. It was in force for 9 hr. 29 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 9, 2010, 11:27 PM CDT (04:27 UTC)
- In effect from
- May 10, 2010, 10:00 AM CDT
- Expired
- May 10, 2010, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 11:29 AM CDT | NON-TSTM WND GST 61 | 26 Nw Miami, TX | |
| May 10, 12:01 PM CDT | NON-TSTM WND GST 62 | 2 N Borger, TX | |
| May 10, 12:20 PM CDT | NON-TSTM WND GST 59 | 2 Ene Goodwell, OK | |
| May 10, 12:42 PM CDT | NON-TSTM WND GST 59 | 2 W Guymon, OK | |
| May 10, 12:45 PM CDT | TSTM WND DMG | 7 Wsw Amarillo, TX | STEEPLE BLOWN SIDEWAYS AT THE CHRIST COVENANT PRESBYTERIAN CHURCH LOCATED ON 34TH ST BETWEEN COULTER AND SONCY |
| May 10, 12:45 PM CDT | NON-TSTM WND GST 64 | 5 Ene Hereford, TX | |
| May 10, 12:45 PM CDT | NON-TSTM WND DMG | 7 Wsw Amarillo, TX | STEEPLE BLOWN SIDEWAYS AT THE CHRIST COVENANT PRESBYTERIAN CHURCH LOCATED ON 34TH ST BETWEEN COULTER AND SONCY |
| May 10, 1:06 PM CDT | NON-TSTM WND GST 59 | Texline, TX | |
| May 10, 1:13 PM CDT | NON-TSTM WND GST 60 | 7 Ene Valley De Oro, TX | |
| May 10, 1:15 PM CDT | NON-TSTM WND GST 65 | 1 Nnw Hereford, TX | |
| May 10, 1:17 PM CDT | NON-TSTM WND GST 71 | 17 Sse Claude, TX | |
| May 10, 1:20 PM CDT | NON-TSTM WND GST 64 | 1 Ene Mclean, TX | |
| May 10, 1:23 PM CDT | NON-TSTM WND GST 61 | 8 Sse Masterson, TX | FAIN GAS PLANT |
| May 10, 1:30 PM CDT | NON-TSTM WND GST 62 | 2 Wsw Clarendon, TX | |
| May 10, 1:44 PM CDT | NON-TSTM WND GST 69 | 8 Nw Miami, TX | |
| May 10, 1:45 PM CDT | NON-TSTM WND GST 59 | 1 Se Vega, TX | |
| May 10, 1:46 PM CDT | NON-TSTM WND GST 61 | 3 W Dumas, TX | |
| May 10, 1:46 PM CDT | NON-TSTM WND GST 63 | 5 Nnw Pampa, TX | |
| May 10, 2:00 PM CDT | NON-TSTM WND GST 66 | 2 Wnw Hereford, TX | |
| May 10, 2:08 PM CDT | NON-TSTM WND GST 64 | 1 W Amarillo, TX | |
| May 10, 2:18 PM CDT | NON-TSTM WND GST 58 | 3 Se Amarillo, TX | COMMANCHE TRAIL GOLF COURSE |
| May 10, 2:19 PM CDT | NON-TSTM WND GST 62 | White Deer, TX | |
| May 10, 2:30 PM CDT | NON-TSTM WND GST 60 | 3 Ene Perryton, TX | |
| May 10, 2:33 PM CDT | NON-TSTM WND GST 61 | Goodwell, OK | OKLAHOMA PANHANDLE STATE UNIVERSITY |
| May 10, 2:34 PM CDT | NON-TSTM WND GST 61 | Texhoma, OK | |
| May 10, 2:45 PM CDT | NON-TSTM WND GST 58 | 4 Ene Allison, TX | |
| May 10, 2:50 PM CDT | NON-TSTM WND GST 61 | 2 Ese Pampa, TX | |
| May 10, 2:53 PM CDT | NON-TSTM WND GST 64 | 6 Ene Amarillo, TX | |
| May 10, 3:35 PM CDT | NON-TSTM WND GST 60 | 8 W Slapout, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
144 WWUS74 KAMA 100427 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1127 PM CDT SUN MAY 9 2010 OKZ001-002-TXZ001>003-006>008-011>013-016>018-101230- /O.UPG.KAMA.HW.A.0001.100510T1500Z-100511T0000Z/ /O.NEW.KAMA.HW.W.0001.100510T1500Z-100511T0000Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS... BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD... CANYON...CLAUDE 1127 PM CDT SUN MAY 9 2010 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY FOR THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE BY LATE MONDAY MORNING AND INTO THE EARLY AFTERNOON HOURS WITH THE STRONGEST WINDS BETWEEN 12 NOON AND 5 PM MONDAY. THE WINDS WILL QUICKLY DIMINISH AFTER SUNSET MONDAY EVENING. * WINDS: WEST TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO AROUND 50 TO 60 MPH WILL BE POSSIBLE. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING NORTH OR SOUTH ON ROADS AND HIGHWAYS WILL EXPERIENCE STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ003-TXZ004-005-009-010-014-015-019-020-101230- /O.CON.KAMA.HW.A.0001.100510T1500Z-100511T0000Z/ BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY- COLLINGSWORTH- INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER... HIGGINS...FOLLETT...MIAMI...CANADIAN...PAMPA...SHAMROCK... WHEELER...CLARENDON...WELLINGTON 1127 PM CDT SUN MAY 9 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 10 AM CDT MONDAY THROUGH MONDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 10 AM CDT MONDAY THROUGH MONDAY EVENING FOR THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. * TIMING: WINDS WILL INCREASE BY LATE MONDAY MORNING AND INTO THE EARLY AFTERNOON HOURS WITH THE STRONGEST WINDS BETWEEN 12 NOON AND 5 PM MONDAY. THE WINDS WILL QUICKLY DIMINISH AFTER SUNSET MONDAY EVENING. * WINDS: WEST TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO AROUND 50 TO 60 MPH WILL BE POSSIBLE. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING NORTH OR SOUTH ON ROADS AND HIGHWAYS WILL EXPERIENCE STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ BEAL
2 follow-up statements
106 WWUS74 KAMA 100852 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 352 AM CDT MON MAY 10 2010 OKZ003-TXZ004-005-009-010-014-015-019-020-101700- /O.UPG.KAMA.HW.A.0001.100510T1500Z-100511T0000Z/ /O.EXA.KAMA.HW.W.0001.100510T1500Z-100511T0000Z/ BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY- COLLINGSWORTH- INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER... HIGGINS...FOLLETT...MIAMI...CANADIAN...PAMPA...SHAMROCK... WHEELER...CLARENDON...WELLINGTON 352 AM CDT MON MAY 10 2010 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR THE EASTERN OKLAHOMA AND TEXAS PANHANDLES. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE BY LATE THIS MORNING AND INTO THE EARLY AFTERNOON HOURS WITH THE STRONGEST WINDS BETWEEN 12 NOON AND 5 PM. THE WINDS WILL QUICKLY DIMINISH AFTER SUNSET. * WINDS: WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS OVER 60 MPH. * IMPACTS: DAMAGE TO ROOFS...TREES AND POWER LINES WILL BE POSSIBLE. TRAVELERS WILL EXPERIENCE SEVERE CROSS WINDS AT TIMES WHICH COULD CAUSE YOU TO LOOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ001-002-TXZ001>003-006>008-011>013-016>018-101700- /O.CON.KAMA.HW.W.0001.100510T1500Z-100511T0000Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS... BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD... CANYON...CLAUDE 352 AM CDT MON MAY 10 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR THE WESTERN AND CENTRAL OKLAHOMA AND TEXAS PANHANDLES. * TIMING: WINDS WILL INCREASE BY LATE THIS MORNING AND INTO THE EARLY AFTERNOON HOURS WITH THE STRONGEST WINDS BETWEEN 12 NOON AND 5 PM. THE WINDS WILL QUICKLY DIMINISH AFTER SUNSET. * WINDS: WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS OVER 60 MPH. * IMPACTS: DAMAGE TO ROOFS...TREES AND POWER LINES WILL BE POSSIBLE. TRAVELERS WILL EXPERIENCE SEVERE CROSS WINDS AT TIMES WHICH COULD CAUSE YOU TO LOOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ GOEHRING
218 WWUS74 KAMA 101655 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1155 AM CDT MON MAY 10 2010 OKZ001>003-TXZ001>020-110000- /O.CON.KAMA.HW.W.0001.000000T0000Z-100511T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 1155 AM CDT MON MAY 10 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. * TIMING: WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON...WITH THE STRONGEST WINDS EXPECTED BETWEEN 1 PM AND 5 PM. THE WINDS WILL QUICKLY DIMINISH AFTER SUNSET. * WINDS: WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS OVER 60 MPH. * IMPACTS: DAMAGE TO ROOFS...TREES AND POWER LINES WILL BE POSSIBLE. TRAVELERS WILL EXPERIENCE SEVERE CROSS WINDS AT TIMES WHICH COULD CAUSE YOU TO LOOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CLK
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at May 9, 11:24 PM CDT, 3 minutes earlier.
Area forecast discussion, May 9, 11:24 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1124 PM CDT SUN MAY 9 2010
.AVIATION...
LITTLE CHANGE TO PREVIOUS AVIATION AFD AS FAR AS WINDS GO. AREAS OF
FOG AND LOW CLOUDS TO PERSIST TONIGHT...ESPECIALLY KAMA. RAPID
CLEARING EXPECTED MONDAY MORNING AS DRYLINE RACES EASTWARD AND DRY
AIR INVADES ALL TERMINALS. VERY TIGHT PRESSURE GRADIENT WILL BE IN
PLACE MONDAY TO RESULT IN A DECENT WIND EVENT AT ALL TAF SITES WITH
SUSTAINED 30 TO 35 KNOTS ALONG WITH GUSTS APCHG 50 KNOTS QUITE
PLAUSIBLE. WINDS TO DIMINISH BY SUNSET MONDAY EVENING.
ANDRADE
&&
.PREV DISCUSSION... /ISSUED 720 PM CDT SUN MAY 9 2010/
AVIATION...
WIND WILL BE THE MAIN STORY THIS TAF CYCLE. VERY TIGHT PRESSURE
GRADIENT WILL DEVELOP ON MONDAY...WITH SUSTAINED 40 MPH WINDS ALONG
WITH HIGHER GUSTS LIKELY AT ALL TAF SITES. THIS IS REFLECTED IN
LATEST TAF FCST CYCLE. LOW CLOUDS AND ATTENDANT MVFR CIGS LATER TNGT
WILL RAPIDLY ERODE MONDAY MORNING.
ANDRADE
PREV DISCUSSION... /ISSUED 324 PM CDT SUN MAY 9 2010/
DISCUSSION...
CONVECTION ASSOCIATED WITH LEADING SHORTWAVE TRACKING NORTHEAST OUT
OF THE PERMIAN BASIN AND LOW ROLLING PLAINS JUST BRUSHED THE FAR
SOUTHEASTERN EDGE OF THE FORECAST AREA. LOW LEVEL MOISTURE RETURN ON
UPSLOPE SURFACE FLOW TONIGHT WILL ALLOW FOR DEW POINTS IN THE UPPER
40S AND 50S ACROSS ALL OF THE PANHANDLES. LOW LEVEL SOUTHERLY JET
SETS UP TONIGHT OF 40 TO 50 KNOTS ACROSS THE CENTRAL AND EASTERN
PANHANDLES. ADDITIONAL SHORTWAVE ENERGY FORECAST TO AFFECT THE
PANHANDLES OVERNIGHT TONIGHT WITH SOUTHWESTERLY UPPER FLOW AHEAD OF
APPROACHING UPPER TROUGH. CANNOT RULE OUT POSSIBILITY FOR NOCTURNAL
CONVECTION TONIGHT ACROSS MOST OF THE CENTRAL AND EASTERN PANHANDLES
AHEAD OF THE DRYLINE...WHICH SHOULD BE ACROSS EASTERN NM. DRYLINE
SHOULD VERY QUICKLY RACE EAST MONDAY MORNING AND BE IN WESTERN OK BY
MONDAY AFTERNOON AS THE MAIN UPPER SYSTEM LIFTS OUT OF THE FOUR
CORNERS REGION MONDAY MORNING INTO WESTERN KS BY MONDAY AFTERNOON.
700 MB GRADIENT AND SURFACE GRADIENT FORECAST TO TIGHTEN UP BEHIND
THE DRYLINE LEADING TO VERY STRONG DOWNSLOPING SOUTHWESTERLY WINDS.
BASED ON LATEST 12Z MODELS AND HIGH WIND DECISION TREE...DECIDED TO
HOIST A HIGH WIND WATCH FOR MONDAY ACROSS ALL OF THE PANHANDLES. LESS
CONFIDENCE OF HIGH WINDS ACROSS THE EXTREME SOUTHEAST AND EASTERN
SECTIONS...BUT WILL LET LATER SHIFTS FINE TUNE IF UPGRADE TO A HIGH
WIND WARNING BECOMES NEEDED. GRADIENT WINDS SHOULD QUICKLY SUBSIDE
RIGHT AFTER SUNSET MONDAY EVENING. COLD FRONT TO PUSH SOUTH ACROSS
THE PANHANDLES MONDAY NIGHT AND SHOULD BECOME STATIONARY TUESDAY
SOUTH OF THE PANHANDLES. FRONT EXPECTED TO LIFT NORTHEAST AS A WARM
FRONT BY TUESDAY NIGHT AND WEDNESDAY. SURFACE WAVE TO DEVELOP OVER NM
AND TRACK EAST ACROSS THE PANHANDLES BY MID WEEK. WILL INTRODUCE
SLIGHT CHANCE POPS ACROSS THE NORTHEAST PANHANDLES TUESDAY AND
TUESDAY NIGHT AS THE SURFACE LOW MOVES ACROSS THE NORTHERN SECTIONS
OF THE FORECAST AREA. SHORTWAVE ENERGY ALSO PROGGED TO EJECT OUT OF
THE SOUTHERN ROCKIES TUESDAY NIGHT. NEXT CLOSED UPPER LOW TO TRACK
OUT OF THE GREAT BASIN REGION TUESDAY NIGHT AND ACROSS THE CENTRAL
ROCKIES WEDNESDAY. AS THE SURFACE LOW MOVES INTO OK...ANOTHER COLD
FRONT FORECAST TO PUSH SOUTH OUT OF THE CENTRAL ROCKIES AND PLAINS
STATES WEDNESDAY. THIS COLD FRONT SHOULD USHER IN MUCH COOLER AIR FOR
THE LATTER HALF OF THE WEEK. MUCH COOLER AND MORE MOIST UPSLOPE
SURFACE FLOW IN THE POST-FRONTAL AIR MASS BY THURSDAY INTO THE
WEEKEND WILL LEAD TO GOOD ISENTROPIC LIFT. WILL MAINTAIN SLIGHT
CHANCE TO CHANCE POPS WEDNESDAY THROUGH SATURDAY FOR CONVECTION ALONG
WITH BELOW SEASONABLE CONDITIONS.
SCHNEIDER
FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS EXPECTED MONDAY WITH VERY STRONG
DOWNSLOPING WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS AND RH VALUES OF
LESS THAN 15 PERCENT AREAWIDE. WILL CONTINUE WITH UPGRADE OF FIRE
WEATHER WATCH TO RED FLAG WARNING FOR MONDAY GOING. POSSIBLE ELEVATED
FIRE WEATHER CONDITIONS TUESDAY MAINLY OVER THE SOUTHWEST SECTIONS OF
THE TX PANHANDLE AS RH VALUES EXPECTED TO FALL TO 15 PERCENT OR
LESS...HOWEVER 20 FOOT WIND SPEEDS SHOULD REMAIN BELOW 20 MPH. LITTLE
OR NO FIRE WEATHER CONCERNS WEDNESDAY THROUGH THE WEEKEND DUE TO MUCH
COOLER AND UNSETTLED WEATHER EXPECTED.
SCHNEIDER
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM TO 9 PM CDT MONDAY FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
HIGH WIND WATCH FROM 10 AM CDT MONDAY THROUGH MONDAY EVENING FOR
THE FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...RED FLAG WARNING FROM 10 AM TO 9 PM CDT MONDAY FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
HIGH WIND WATCH FROM 10 AM CDT MONDAY THROUGH MONDAY EVENING FOR
THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&Hazardous weather outlook, May 9, 3:35 PM CDT, 7 hours 52 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 335 PM CDT SUN MAY 9 2010 OKZ001>003-TXZ001>020-101100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 335 PM CDT SUN MAY 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS ARE POSSIBLE ACROSS ALL BUT THE WESTERN QUARTER OF THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT. STRONG GUSTY WINDS AND HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS...BUT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. GUSTY SOUTHERLY WINDS WILL CONTINUE TONIGHT...THUS CAUTION IS ADVISED ON AREA LAKES. .DAYS TWO THROUGH SEVEN... A HIGH WIND WATCH IS IN EFFECT FOR ALL OF THE TEXAS AND OKLAHOMA COUNTIES MONDAY AND MONDAY EVENING AS STRONG WEST TO SOUTHWEST WINDS DEVELOP IN RESPONSE TO A DEEPENING AREA OF LOW PRESSURE IN THE LEE OF THE ROCKIES. THE STRONG WINDS JUXTAPOSED WITH DRY AND WARM CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP ACROSS THE PANHANDLES MONDAY. THEREFORE...A RED FLAG WARNING IS IN EFFECT FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES MONDAY AND MONDAY NIGHT FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES. CHANCES OF THUNDERSTORMS RETURN TUESDAY THROUGH SATURDAY NIGHT FOR MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES. STORMS THROUGH THIS PERIOD ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. CLK
Nearby
High Wind Warnings in Texas, 2010High Wind Warnings in Oklahoma, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.